Journal d’Analyse Mathématique

, Volume 47, Issue 1, pp 111–150

General random perturbations of hyperbolic and expanding transformations

  • Yuri Kifer


Small random perturbations of a general form of diffeomorphisms having hyperbolic invariant sets and expanding maps are considered. The convergence of invariant measures of perturbations to the Sinaî-Bowen-Ruelle measure in the case of a hyperbolic attractor and to the smooth invariant measure in the expanding case are proved. The convergence of corresponding entropy characteristics and the approximation of the topological pressure by means of perturbations is considered as well.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. Bowen and D. Ruelle,The ergodic theory of Axiom A flows, Invent. Math.29 (1975), 181–202.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    J. Doob,Stochastic Processes, Wiley, New York, 1953.MATHGoogle Scholar
  3. 3.
    M. Hirsch and C. Pugh,Stable manifolds and hyperbolic sets, Proc. Symp. Pure Math. Vol. 14, Am. Math. Soc., Providence, R.I., 1970, pp. 133–163.Google Scholar
  4. 4.
    R. Z. Khas'minskii,The averaging principle for parabolic and elliptic differential equations and Markov processes with small diffusion, Theor. Prob. Appl.8 (1963), 1–21.CrossRefGoogle Scholar
  5. 5.
    Yu. Kifer,On small random perturbations of some smooth dynamical systems, Math. USSR— Izv.8 (1974), 1083–1107.MATHCrossRefGoogle Scholar
  6. 6.
    Yu. Kifer,Stochastic stability of the topological pressure, J. Analyse Math.38 (1980), 255–286.MATHMathSciNetGoogle Scholar
  7. 7.
    Yu. Kifer,Entropy via random perturbations, Trans. Am. Math. Soc.282 (1984), 589–601.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    K. Krzyżewski and W. Szlenk,On invariant measures for expanding differentiable mappings, Studia Math.33 (1969), 83–92.MathSciNetMATHGoogle Scholar
  9. 9.
    K. Krzyżewski,Some results on expanding maps, Astérisque50 (1977), 205–218.Google Scholar
  10. 10.
    F. Ledrappier and J. M. Srelcyn,A proof of the estimation from below in Pesin entropy formula, Ergodic Theory & Dynamic Systems2 (1982), 203–219.MATHGoogle Scholar
  11. 11.
    J. Robbin,A structure stability theorem, Ann. of Math.94 (1971), 447–493.CrossRefMathSciNetGoogle Scholar
  12. 12.
    C. Robinson,Stability theorem and hyperbolicity in dynamical systems, Rocky Mountain J. Math.7 (1977), 425–437.MATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    D. Ruelle,A measure associated with Axiom-A attractors, Am. J. Math.98 (1976), 619–654.MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    M. Shub,Endomorphisms of compact differentiable manifolds, Am. J. Math.91 (1969), 175–199.MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Ja. G. Sinaî,Markov partitions and Y-diffeomorphisms, Funct. Anal. Appl.2 (1968), 61–82.CrossRefMATHGoogle Scholar
  16. 16.
    Ja. G. Sinaî,Gibbs measures in erodic theory, Russian Math. Surveys27 (1972), 21–70.CrossRefMATHGoogle Scholar
  17. 17.
    P. Walters,An Introduction to Ergodic Theory, Springer-Verlag, New York, 1982.MATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 1986

Authors and Affiliations

  • Yuri Kifer
    • 1
  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations